CaltechAUTHORS
  A Caltech Library Service

Cratering and cosmogenic nuclides

Blake, Michael L. and Wasserburg, G. J. (1975) Cratering and cosmogenic nuclides. Geophysical Research Letters, 2 (11). pp. 477-479. ISSN 0094-8276. http://resolver.caltech.edu/CaltechAUTHORS:20130828-133645299

[img]
Preview
PDF - Published Version
See Usage Policy.

231Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20130828-133645299

Abstract

A simple probabilistic model was constructed for the average value of a cosmogenic nuclide as a function of depth in a regolith. An arbitrary function was chosen for the size distribution of craters. The resulting integro-differential equation was found to reduce in limiting cases to: 1) the marching equation with a characteristic residence time, and 2) to the diffusion equation. The regolith diffusion constant is shown to be a simple integral of the cratering rate weighted by geometrical terms. This formal treatment provides a direct and general connection between cosmogenic nuclides and cratering rates and crater population in a simple analytical form. The validity of this model remains to be tested.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1029/GL002i011p00477DOIArticle
http://onlinelibrary.wiley.com/doi/10.1029/GL002i011p00477/abstractPublisherArticle
Additional Information:© 1975 by the American Geophysical Union. Received August 14, 1975; accepted September 11, 1975. This work was supported by grants from the National Aeronautics and Space Administration (NGL 05-002-188) and the National Science Foundation (MPS-7102670 A05). One of us would like to thank T. Tombrello for pointing us West during Michael Blake's senior year. We are pleased to acknowledge fervent discussions, continuous interaction and aid from our colleague, David B. Curtis.
Funders:
Funding AgencyGrant Number
NASANGL 05-002-188
NSFMPS-7102670 A05
Other Numbering System:
Other Numbering System NameOther Numbering System ID
Caltech Division of Geological and Planetary Sciences2657
Record Number:CaltechAUTHORS:20130828-133645299
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:20130828-133645299
Official Citation:(1975), Michael L. Blake, G. J. Wasserburg; Cratering and cosmogenic nuclides. Geophysical Research Letters, 2: 477–479. doi: 10.1029/GL002i011p00477
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:40978
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:20 Sep 2013 22:01
Last Modified:20 Sep 2013 22:01

Repository Staff Only: item control page